The dual theory of the smooth ambiguity model

Hideki Iwaki*, Yusuke Osaki

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

15 Citations (Scopus)


This paper studies the "dual" theory of the smooth ambiguity model introduced by Klibanoff et al. (Econometrica 73:1849-1892, 2005). Unlike the original model, we characterize attitudes toward ambiguity captured by second-order probabilities. First, we give a set of axioms to derive a dual representation of the smooth ambiguity model. Second, we present a characterization of ambiguity aversion. Last, as an application of our dual model to a portfolio problem, we conduct comparative static predictions which give sufficient conditions to guarantee that an increase in smooth ambiguity aversion decreases the optimal portfolio.

Original languageEnglish
Pages (from-to)275-289
Number of pages15
JournalEconomic Theory
Issue number2
Publication statusPublished - 2014 Jun
Externally publishedYes


  • Ambiguity
  • Ambiguity aversion
  • Comparative statics
  • Smooth ambiguity model

ASJC Scopus subject areas

  • Economics and Econometrics


Dive into the research topics of 'The dual theory of the smooth ambiguity model'. Together they form a unique fingerprint.

Cite this